MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 635 TI SI SETSCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP 635 TI SI SETSCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179902000
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).Event date is unknown.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.A review of the device history record has been requested.Without a lot number, the device history records review could not be completed as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a removal surgery due to loosening of set screws.Surgeon's patient had previous posterior spinal fusion surgery.He had to do revision surgery today due to loosening of the 4 set screws.There were no patient consequences.Procedure outcome is unknown.Concomitant device reported: unknown rod (part # unknown, lot # unknown, quantity unknown), unknown screw (part # unknown, lot# b unknown, quantity unknown).This complaint involves four (4) devices.This report is for (1) exp 635 ti si set screw.This report is 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: customer quality investigation: this investigation is done based on the supplied image(s).The image(s) was reviewed, and the complaint condition of set screws becoming loose was confirmed as the image(s) showed several set screws being loosened from the rest of spine constructs.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the dhr of product code: " 179902000", lot : 257158 was electronically reviewed and no non-conformances.Were observed during the manufacturing process.The product was released on: october 18, 2019 qty: 340.Visual inspection: the exp 635 ti si setscrew (p/n: 179902000, lot number: 257158) was received at us customer quality (cq).Visual inspection of the complaint device showed the threads were stripped and damaged.Attached x-rays showed the set screws had appeared to loosen in the screws.Device failure/defect identified? yes.Functional test: a functional assessment was unable to be performed due to no mating devices returned.The complaint was unable to be replicated.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the x-rays showed setscrews that had loosened in the screws, and the returned device had stripped and damaged threads.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: health effect clinician code 2402 used to capture injury.

Brand Name
EXP 635 TI SI SETSCREW
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11475548
Report Number1526439-2021-00423
Device Sequence Number3413308
Product Code NKB
UDI-Device Identifier10705034084664
UDI-Public10705034084664
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179902000
Device Catalogue Number179902000
Device Lot Number257158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/15/2021
03/23/2021
04/02/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/23/2021
03/24/2021
04/06/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP 635 TI SI SETSCREW; EXP 635 TI SI SETSCREW; EXP 635 TI SI SETSCREW; UNKNOWN RODS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight86